Alert archive / Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 68, NWS Blacksburg, VA

June 25, 2015Bedford County, Franklin County, Pittsylvania County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 25, 2015, 4:29 PM EDT for Bedford County, Franklin County, Pittsylvania County, Virginia. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2015, 4:29 PM EDT (20:29 UTC)
Expired
Jun 25, 2015, 5:15 PM EDT
In force
46 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Bedford County, VA, Franklin County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 48 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 4:38 PM EDTHAIL 0.884 Ene Rocky Mount, VA
Jun 25, 4:53 PM EDTHAIL 12 Wnw Penhook, VA1 INCH HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2015-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2015-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1319 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

251 
WUUS51 KRNK 252029
SVRRNK
VAC019-067-143-252115-
/O.NEW.KRNK.SV.W.0068.150625T2029Z-150625T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
429 PM EDT THU JUN 25 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
  EAST CENTRAL FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
  SOUTH CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 515 PM EDT

* AT 429 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WESTERN
  SMITH MOUNTAIN LAKE...MOVING EAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ROCKY MOUNT...
  PENHOOK...
  NORTH SHORE...
  BURNT CHIMNEY...
  AND UNION HALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3700 7988 3710 7986 3710 7950 3686 7956
TIME...MOT...LOC 2029Z 276DEG 8KT 3704 7979 

HAIL...1.25IN
WIND...60MPH
 
$$

MBS
2 follow-up statements
838 
WWUS51 KRNK 252051
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
451 PM EDT THU JUN 25 2015

VAC019-067-143-252115-
/O.CON.KRNK.SV.W.0068.000000T0000Z-150625T2115Z/
PITTSYLVANIA VA-FRANKLIN VA-BEDFORD VA-
451 PM EDT THU JUN 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT 
FOR NORTHWESTERN PITTSYLVANIA...EAST CENTRAL FRANKLIN AND SOUTH 
CENTRAL BEDFORD COUNTIES...

AT 450 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR UNION HALL...
MOVING SOUTHEAST AT 20 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
PENHOOK...
NORTH SHORE...
UNION HALL...
AJAX...
AND WESTERN SMITH MOUNTAIN LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3698 7983 3710 7969 3710 7950 3686 7956
TIME...MOT...LOC 2050Z 316DEG 15KT 3699 7973 

HAIL...1.50IN
WIND...70MPH
 
$$

MBS
916 
WWUS51 KRNK 252117
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EDT THU JUN 25 2015

VAC019-067-143-252124-
/O.EXP.KRNK.SV.W.0068.000000T0000Z-150625T2115Z/
PITTSYLVANIA VA-FRANKLIN VA-BEDFORD VA-
517 PM EDT THU JUN 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN 
PITTSYLVANIA...EAST CENTRAL FRANKLIN AND SOUTH CENTRAL BEDFORD 
COUNTIES WILL EXPIRE AT 515 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING CONTINUES TO PRODUCE SEVERE 
WEATHER...ESPECIALLY LARGE HAIL...BUT IT HAS MOVED OUT OF THE 
INITIAL WARNING. THEREFORE THE WARNING WILL BE ALLOWED TO 
EXPIRE...AND A NEW WARNING HAS BEEN ISSUED FOR CENTRAL PITTSYLVANIA 
COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3698 7983 3710 7969 3710 7950 3686 7956
TIME...MOT...LOC 2113Z 276DEG 8KT 3699 7973 

$$

MBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:22 PM EDT, 7 minutes earlier.

Area forecast discussion, Jun 25, 4:22 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
422 PM EDT THU JUN 25 2015

.SYNOPSIS...
A FRONTAL BOUNDARY SITUATED NORTH OF THE AREA WILL DRIFT SOUTHWARD
LATE TONIGHT...AND STALL ACROSS THE FORECAST REGION FOR FRIDAY...
MAINTAINING SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE AREA. THIS
WEEKEND...A TROUGH OF LOW PRESSURE WILL DEEPEN OVER THE OHIO
VALLEY AND HELP TREND TEMPERATURES COOLER ACROSS THE AREA...ALL
THE WHILE MAINTAINING THE CHANCE OF ADDITIONAL SHOWERS AND
STORMS...SOME POTENTIALLY WITH HEAVY RAIN....ESPECIALLY ON
SATURDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 330 PM EDT THURSDAY...

HAVE BEEN KEEPING AN EYE ON THE REMNANTS OF A THUNDERSTORM COMPLEX
PASSING ACROSS NORTHERN WEST VIRGINIA THIS AFTERNOON...AND THE
TRAILING OUTFLOW BOUNDARY APPROACHING OUR AREA. RAPID UPDATE MODELS
REMAIN ADAMANT OF THUNDERSTORM DEVELOPMENT DURING THE EVENING AS THE
BOUNDARY MOVES ACROSS THE APPALACHIAN CHAIN...AND ENCOUNTERS THE
DEEP SURFACE BASED INSTABILITY LOCATED ACROSS THE PIEDMONT DUE TO
STRONG SURFACE HEATING. LATEST SPC MESOANALYSIS CURRENTLY INDICATES
SBCAPES REACHING 3500+ J/KG ACROSS THE SOUTHSIDE...TAPERING DOWN TO
AROUND 2000 J/KG ACROSS BUCKINGHAM COUNTY...SO BASICALLY PLENTY OF
INSTABILITY FOR ANY STORMS TO WORK WITH.

BELIEVE WE WILL SEE SPOTTY SHOWERS AND THUNDERSTORMS DEVELOP ACROSS
THE MOUNTAINS AROUND DINNER TIME AS THE BOUNDARY PASSES ACROSS.
COVERAGE WILL BECOME MORE ORGANIZED APPROACHING SUNSET AS THE LINE
ENCOUNTERS THE DEEPER MOISTURE AND BETTER INSTABILITY EAST OF THE
BLUE RIDGE...SOLIDIFYING INTO A BROKEN LINE OF ACTIVITY.
THUNDERSTORMS WILL PROGRESS QUICKLY SOUTHEAST...WITH THE MAIN LINE
EXITING OUTSIDE OUR AREA BY 11 PM...GIVE OR TAKE AN HOUR...LEAVING
RESIDUAL SHOWERS FOR A FEW HOURS AFTERWARD. GIVEN THE DEEP
INSTABILITY...BELIEVE THAT THE MAIN THREAT WILL BE DAMAGING WINDS
WITH ANY OF THESE STORMS...ALTHOUGH HAIL AND HEAVY RAIN WILL ALSO BE
POSSIBLE.

A FEW SHOWERS WILL BE POSSIBLE THROUGH THE REMAINDER OF THE NIGHT AS
THE SYSTEM LEAVES A WEAK FRONTAL BOUNDARY DRAPED ACROSS OUR AREA.
BELIEVE WESTERLY WIND FLOW WILL KEEP COVERAGE OF SHOWERS AND
THUNDERSTORM ACTIVITY FRIDAY MORNING AND AFTERNOON MORE ON THE
SPOTTY SIDE...WITH COVERAGE BEGINNING TO INCREASE DURING THE EVENING
AS AN UPPER LEVEL TROUGH BEGINS TO DIG ACROSS THE UPPER MIDWEST
REGION.

DEEP MOISTURE AND CLOUD COVER WILL HELP MAINTAIN OVERNIGHT
TEMPERATURES IN THE MID 60S WEST TO THE LOW 70S EAST. EXPECT
SLIGHTLY COOLER TEMPERATURES FOR FRIDAY THANKS TO INCREASED CLOUD
COVER AND SPOTTY CONVECTION. FRIDAY AFTERNOON HIGHS WILL RANGE FROM
THE LOW/MID 80S ACROSS THE MOUNTAINS...TO THE UPPER 80S AND LOW 90S
ACROSS THE PIEDMONT.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 300 PM EDT THURSDAY...

PATTERN CHANGE WILL BE NOTICED THIS PERIOD...BUT WILL BE DEALING
WITH STORMS AND POSSIBLY ISOLATED FLOODING BY SATURDAY.

DEEPENING TROUGH OVER THE GREAT LAKES WITH SFC LOW MOVING ACROSS THE
OHIO VALLEY WILL SET THE STAGE FOR SHOWERS AND STORMS KICKING UP
LATE FRIDAY NIGHT WITH WARM FRONT PUSHING NORTH DURING THIS TIME.

AS THE LOW OCCLUDES SATURDAY MORNING OVER WRN PA...AS SECONDARY LOW
DEVELOPS IN THE MID ATLANTIC. THE FLOW AHEAD OF THIS SYSTEM WILL BE
OUT OF THE SOUTHEAST THEN SOUTH INCREASING PWATS TO 2+ INCHES AT
LEAST OVER THE EASTERN CWA WITH 1.5-1.75" IN THE WEST.

ANTECEDENT CONDITIONS SUGGEST THAT A FLASH FLOOD WATCH IS NOT NEEDED
AS HEAVY RAINFALL HAS NOT EVEN BEEN THAT WIDESPREAD...WITH VERY DRY
CONDITIONS OVER OUR SW VA/NW NC MTNS. STILL SHOULD SEE HOW THINGS
EVOLVE WITH THIS SYSTEM AS POTENTIAL IS THERE FOR SOME EXCESSIVE
RAIN...ESPECIALLY NEAR THE BLUE RIDGE. WILL CONTINUE TO HIGHLIGHT
THIS THREAT IN THE HWO.

SVR THREAT WILL BE LIMITED GIVEN AMOUNT CLOUD COVER AND
RAINFALL...THOUGH FURTHER EAST...THE BULK SHEAR WILL BE DECENT
ENOUGH THAT WE COULD SEE SOME GUSTY WINDS SATURDAY...AND IF SUNSHINE
WERE TO COME OUT FOR AN HOUR OR TWO...SVR THUNDERSTORMS WILL BE
LIKELY. MAIN THREAT AT THIS TIME SEEMS TO STAY EAST OF A LYH-DAN
LINE.

THEN SATURDAY NIGHT...DRY SLOT WORKS IN FROM THE SOUTHWEST WITH
FRONTAL PASSAGE. THIS WILL BE THE CHANGE IN AIRMASS WE HAVE BEEN
TALKING ABOUT. SHOWERS AND STORMS WILL BE DISSIPATING/ENDING SAT
NIGHT WITH SOME UPSLOPE WORKING INTO SE WV...WITH MORE A LATE
FALL/WINTER PATTER SCENARIO. THE LOW DEEPENS ENOUGH  WHERE SUNDAY
WILL BE BREEZY WITH GUSTS OVER 40 MPH NOT OUT OF THE QUESTION IN
PLACES LIKE HOT SPRINGS/POOR MOUNTAIN AND FANCY GAP.

DEWPOINTS WILL FALL STEADILY SUNDAY INTO THE 40S/LOWER 50S...WITH
LOWS SATURDAY NOT QUITE EDGING DOWN YET BASED ON TIMING OF AIRMASS
CHANGE...BUT STILL LOWER OR MID 50S MTNS WILL BE REALIZED WITH LOWER
60S EAST.

SUNDAYS HIGHS WILL BE MILD AND AROUND 10 DEGREES BELOW NORMAL...WITH
SUNSHINE RETURNING EXCEPT FOR LINGERING STRATOCU OVER THE MTNS OF
WV/ALLEGHANYS OF VA. READINGS WILL RANGE FROM THE MID TO UPPER 60S
HIGHER TERRAIN TO MID TO UPPER 70S ALONG/EAST OF THE BLUE
RIDGE...AND NEAR 80 SOUTHSIDE VA/NW NC PIEDMONT.

BY SUNDAY NIGHT WINDS WILL BECOME LIGHT. THIS SHOULD ALLOW TEMPS TO
FALL AROUND 50 IN THE HIGHER TERRAIN...WITH MOST LOCATIONS IN THE
50S.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 300 PM EDT THURSDAY...

PATTERN STAYS ACTIVE BUT COOLER THAN NORMAL...WITH TROUGH IN THE
EAST...RIDGE IN THE WEST.

THE MODELS REMAIN IN GOOD AGREEMENT THROUGH MIDWEEK AND FOLLOWED A
BLEND OF THEM FOR THIS FORECAST.

THE MONDAY-MONDAY NIGHT TIME FRAME SHOULD STAY DRY HIGH PRESSURE
MOVES OVER VA. THEN...NEXT NRN STREAM FRONT ARRIVES WEST OF THE MTNS
BY TUESDAY NIGHT WITH WARM FRONT MOVING NE ACROSS OUR AREA. WILL
START TO SEE INCREASING CLOUDS AND SHOWERS/FEW STORMS TUESDAY. AT
THIS TIME PROXIMITY OF WARM FRONT MAY KEEP TEMPS COOLER THAN
CURRENTLY FORECAST...BUT EXPECT HIGHS IN THE MID 80S EAST TO UPPER
70S/LOWER 80S WEST.

THEN MIDWEEK...THE FRONT EDGES SOUTHEAST THEN STALLS AS FRONT STARTS
TO BECOME PARALLEL TO THE UPPER FLOW. WILL SEE A COUPLE OF UPPER
SHORTWAVES PASSING THROUGH...BUT THE TIMING LEADS ME TO KEEP JUST
CHANCE/SLIGHT CHANCE POPS WED-THU. TEMPS WILL BE AT OR BELOW NORMAL.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
AS OF 400 PM EDT THURSDAY...

MAIN CONCERN FOR THIS EVENING WILL BE DEVELOPMENT OF SPOTTY
SHOWERS AND THUNDERSTORMS ACROSS THE MOUNTAINS NORTH OF A KBLF TO
KROA LINE BEGINNING AFTER 22Z...WITH CONVECTION BECOMING MUCH
BETTER ORGANIZED AS IT ADVANCES EAST OF THE BLUE RIDGE...WHERE IT
WILL ENCOUNTER DEEP SURFACE BASED INSTABILITY...ESPECIALLY IN THE
VICINITY OF KDAN. BEST TIMING FOR THUNDERSTORM ACTIVITY WILL BE
AROUND 25/22Z TO 26/01Z FOR KBLF/KLWB/KBCB...WITH CONVECTION THEN
SOLIDIFYING INTO A LINE EAST OF THE BLUE RIDGE. THUNDERSTORMS ARE
LIKELY AT KLYH DURING THE 26/00Z TO 26/02Z TIME FOR KLYH...AND THE
26/01Z TO 26/03Z TIME FOR KDAN. EAST OF THE BLUE RIDGE...STRONG
WINDS WILL BE THE MAIN THREAT...ALTHOUGH HAIL AND HEAVY RAIN
REDUCING VISIBILITIES TO LESS THAN A QUARTER MILE AS THE LINE
PASSES THROUGH WILL ALSO BE POSSIBLE. AS THE LINE EXITS THE
AREA...RESIDUAL CLOUD COVER WILL HELP LIMIT FOG FORMATION...MAKING
FOR ONLY SPOTTY MVFR/IFR CONDITIONS OVERNIGHT.

FOR FRIDAY...WILL SEE A SURFACE COLD FRONT SETTLE ACROSS THE AREA AS
MUCH OF THE REGION SLIPS IN BETWEEN SHORTWAVE ENERGY HEADING
OFFSHORE AND THE NEXT MAIN UPPER SYSTEM OVER THE MIDWEST. THIS
COULD ACT TO BRING LESS IN THE WAY OF SHOWERS...BUT PERIODS OF
MVFR CEILINGS ARE POSSIBLE DURING THE EVENING AS THE FLOW TURNS
MORE EASTERLY DURING THE DAY.

AN UPPER TROUGH STALLS AND DEEPENS OVER THE MIDWEST WITH A
PERSISTENT BAROCLINIC ZONE ACROSS OUR REGION FRIDAY NIGHT INTO
EARLY SATURDAY...FOLLOWED BY A STRONG COLD FRONT BY SATURDAY
EVENING. THIS SHOULD ALLOW FOR MORE WIDESPREAD SHOWERS AND STORMS
INCLUDING WIDESPREAD SUB-VFR CONDITIONS INTO EARLY SATURDAY
EVENING. THIS SYSTEM EXITS ON SUNDAY WITH DRIER AIR SPILLING IN
BEHIND THE FRONT ON GUSTY NW WINDS ALLOWING FOR A RETURN TO MOSTLY
VFR OUTSIDE OF THE WESTERN UPSLOPE LOCATIONS SUNDAY AFTERNOON.
WEAK HIGH PRESSURE SHOULD FINALLY BRING MORE IN THE WAY OF
WIDESPREAD VFR MONDAY AHEAD OF THE NEXT COLD FRONT SET TO ARRIVE
WITH MORE SHOWERS MONDAY EVENING/OVERNIGHT.

&&

.EQUIPMENT...
THE NOAA WEATHER RADIO IN LYNCHBURG...BROADCASTING ON A FREQUENCY
OF 162.550 MHZ...IS WORKING ON THE SECONDARY TRANSMITTER.
TECHNICIANS CONTINUE TO WORK ON THE ISSUE AND HAVE ADVISED THAT
BOTH TRANSMITTERS WONT BE FULLY OPERATIONAL UNTIL THURSDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...NF
NEAR TERM...NF
SHORT TERM...WP
LONG TERM...WP
AVIATION...NF
EQUIPMENT...DS
Hazardous weather outlook, Jun 25, 3:57 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
357 PM EDT THU JUN 25 2015

VAZ011-018>020-022>024-WVZ042>044-507-508-262000-
GILES-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-
SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
357 PM EDT THU JUN 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE REMAINS A SLIGHT RISK OF SEVERE THUNDERSTORM THIS AFTERNOON
AND EVENING. THE PRIMARY THREAT IS DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY NIGHT THROUGH SATURDAY AFTERNOON ...SHOWERS AND STORMS
BECOME MORE WIDESPREAD. A FEW STORMS COULD BECOME STRONG TO
SEVERE. THERE IS ALSO THE POTENTIAL FOR HEAVY RAIN WITH LOCALIZED
FLOODING POSSIBLE DURING.

BEYOND SATURDAY...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS
LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>004-018>020-VAZ007-009-010-012>017-032-262000-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-
BLAND-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-PATRICK-
357 PM EDT THU JUN 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STORMS LATER THIS AFTERNOON THIS EVENING COULD BECOME
STRONG...WITH ISOLATED SEVERE STORMS POSSIBLE. GUSTY...TO
POTENTIALLY DAMAGING WIND IS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY NIGHT THROUGH SATURDAY NIGHT...THERE WILL BE WIDESPREAD
SHOWERS AND THUNDERSTORMS. STRONG TO SEVERE STORMS MAY OCCUR
DURING THIS TIME. THERE IS ALSO THE POTENTIAL FOR HEAVY RAIN WITH
LOCALIZED FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ005-006-VAZ033>035-043>047-058-059-262000-
ROCKINGHAM-CASWELL-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
357 PM EDT THU JUN 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LATE THIS AFTERNOON INTO TONIGHT...THERE IS AN ENHANCED THREAT OF
SEVERE STORMS. DAMAGING WINDS WILL BE THE MAIN THREAT ALONG WITH
SOME HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY NIGHT THROUGH SATURDAY NIGHT...THERE WILL BE WIDESPREAD
SHOWERS AND THUNDERSTORMS. STRONG TO SEVERE STORMS MAY OCCUR
SATURDAY AFTERNOON AND EVENING. THERE IS ALSO THE POTENTIAL FOR
HEAVY RAIN WITH LOCALIZED FLOODING DURING THIS TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 25, 4:21 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT THU JUN 25 2015

VAZ033-034-044-252100-
BEDFORD-PITTSYLVANIA-FRANKLIN-
421 PM EDT THU JUN 25 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PITTSYLVANIA AND
EAST CENTRAL FRANKLIN COUNTIES...

AT 419 PM EDT...A STRONG THUNDERSTORM WAS NEAR WESTERN SMITH MOUNTAIN
LAKE...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PENHOOK...
NORTH SHORE...
PITTSVILLE...
UNION HALL...
AND AJAX.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE PONDING
OF WATER ON ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING. LIGHTNING CAN
STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.

LAT...LON 3703 7990 3710 7989 3707 7943 3706 7944
      3706 7941 3687 7949
TIME...MOT...LOC 2019Z 280DEG 24KT 3704 7980

MBS
Special weather statement, Jun 25, 4:29 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
429 PM EDT THU JUN 25 2015

VAZ047-252115-
BUCKINGHAM-
429 PM EDT THU JUN 25 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BUCKINGHAM
COUNTY...

AT 429 PM EDT...A STRONG THUNDERSTORM WAS NEAR CENTENARY...MOVING
SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEW CANTON...
CENTENARY...
AND GOLD HILL.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3764 7825 3756 7830 3756 7831 3776 7861
      3776 7851 3777 7850 3779 7850 3780 7849
      3776 7847 3775 7844 3773 7836 3772 7834
      3769 7824
TIME...MOT...LOC 2029Z 293DEG 7KT 3779 7849

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 4:21 PM EDTSpecial Weather StatementRNKFranklin39 min
Jun 25, 4:29 PM EDTSpecial Weather StatementRNKBuckingham46 min
Jun 25, 5:12 PM EDTSevere Thunderstorm WarningRNKPittsylvania63 min
Jun 25, 6:01 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania59 min
Jun 25, 7:58 PM EDTSpecial Weather StatementRNKFluvanna47 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.